Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 259, NWS St. Louis, MO

September 19, 2005Ralls County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Sep 19, 2005, 5:48 PM CDT for Ralls County, Missouri. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 19, 2005, 5:48 PM CDT (22:48 UTC)
Expired
Sep 19, 2005, 6:06 PM CDT
In force
18 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Ralls County, MO

The radar

The St Louis radar (KLSX), 119 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2005-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2005-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 488 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
603 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
488 m²/s²
0-3 km storm-relative helicity
531 m²/s²
Significant tornado parameter
0.0
Supercell composite
14.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 192248
SVRLSX
MOC173-192315-
/O.NEW.KLSX.SV.W.0259.050919T2248Z-050919T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
548 PM CDT MON SEP 19 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN RALLS COUNTY IN NORTHEAST MISSOURI

* UNTIL 615 PM CDT

* AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR ILASCO...OR 
  SOUTHEAST OF HANNIBAL...AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SAVERTON

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3971 9132 3967 9141 3956 9131 3959 9119

$$

TES
1 follow-up statement
000 
WWUS53 KLSX 192306
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
605 PM CDT MON SEP 19 2005

MOC173-192315-
/O.CAN.KLSX.SV.W.0259.000000T0000Z-050919T2315Z/
RALLS MO-
605 PM CDT MON SEP 19 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RALLS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT.

LAT...LON 3971 9132 3967 9141 3956 9131 3959 9119

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:25 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Sep 19, 3:25 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CDT MON SEP 19 2005

.DISCUSSION...
CONCERNS THIS PKG TO BE CNVCTN ACTVTY THIS EVE/TNGT AND THEN
EFFECT TRACK OF RITA TO HAVE ON POPS IN XTNDD. UA MDLS INITIALIZED
FAIR WITH NAM 12Z 85H ABT 30M HI OVR FA. AT 500MB S/WV OVR GT LKS
LIFTING QUICKLY NE WITH FLWG WV COMING OUT OF NRN PLNS TO MOV E.
QSTNRY 500MB HI OVR LA TO BGN RETROGRADING TO TX AND THEN QSTNRY
AGAIN WITH MAIN BAND OF WLYS ACRN NRN TIER U.S. AT LWR LVLS 85H
TROF XTNDD FM SRN MN SW INTO TX/OK PHNDL. STG WAA AHD OF TROF HAS
PUSHED AFTN TEMPS INTO UPR 80S/LWR 90S THIS AFTN. THIS AIRMASS VRY
UNSTABLE WITH SBCAPES 3500-4500 ACRS RGN AND LIS -6/-8. SQLN HAS
DVLPD ALG CDFNT OVR NRN MO/WRN IL AND WL MOV SE DURG EVE AND TNGT.
STGR TSRA MAY CONTAIN DAMAGING WNDS AND LRG HAIL. AMASS BHND FNT
HAS LWR RH AND SUM 5-10F COOLER TEMPS. TEMPS ON TUE TO STIL BE ABV
NRML WITH MSTLY CLR SKIES AND LGT NELY SFC WNDS AS SFC HI BLDS OVR
RGN.

FOR XTNDD NXT CHC FOR PCPN TO BE FRI/SAT FOR NRN ZNS AS S/WV MOVS
ACRS TO N. HV FOLLOWED GFS GUID ON TRACK OF RITA AND INCRSD CLDS
AND POPS IN SRN ZNS SUN NGT. TEMPS TO RMN ABV NRML THRU XTNDD WITH
MAXES IN MID/UPR 80S THRU WKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        68  87  63  89 /  80  10  10  10
QUINCY          61  85  58  86 /  80  10  10  10
COLUMBIA        64  87  60  88 /  80  10  10  10
JEFFERSON CITY  64  87  61  88 /  80  10  10  10
SALEM           65  86  57  85 /  80  10  10  10
FARMINGTON      67  85  56  87 /  80  10  10  10

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WDB
Hazardous weather outlook, Sep 19, 3:13 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
313 PM CDT MON SEP 19 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
313 PM CDT MON SEP 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL AND
EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS A COLD
FRONT MOVES ACROSS THE REGION. THE MAIN THREAT FROM ANY STORM
THAT BECOMES SEVERE WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR THUNDERSTORMS WILL RETURN TO MUCH OF THE AREA FRIDAY
THROUGH SATURDAY NIGHT AS ANOTHER COLD FRONT MOVES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT.

CVKING

In the hours before

Local storm report, Sep 19, 5:13 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
513 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             QUINCY                  39.93N 91.39W
09/19/2005  1.50 INCH        ADAMS              IL   STORM CHASER

&&

BYRD
Local storm report, Sep 19, 5:16 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
516 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             2 W HANNIBAL            39.71N 91.42W
09/19/2005  1.75 INCH        MARION             MO   STORM CHASER

&&

BYRD
Local storm report, Sep 19, 5:23 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
523 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             1 N HANNIBAL            39.72N 91.38W
09/19/2005  0.88 INCH        MARION             MO   TRAINED SPOTTER

            PENNY TO NICKEL SIZE HAIL ON NORTH SIDE OF HANNIBAL ALONG
            HIGHWAY 61.

&&

BYRD
Local storm report, Sep 19, 5:28 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
528 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             6 E QUINCY              39.93N 91.28W
09/19/2005  1.00 INCH        ADAMS              IL   TRAINED SPOTTER

0505 PM     TSTM WND DMG     6 E QUINCY              39.93N 91.28W
09/19/2005                   ADAMS              IL   TRAINED SPOTTER

            LARGE TREE LIMBS BLOWN DOWN.

0511 PM     HAIL             2 W HANNIBAL            39.71N 91.42W
09/19/2005  2.00 INCH        MARION             MO   TRAINED SPOTTER

0515 PM     HAIL             HANNIBAL                39.71N 91.38W
09/19/2005  1.00 INCH        MARION             MO   TRAINED SPOTTER

&&

BYRD
Local storm report, Sep 19, 5:35 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
535 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             1 S HANNIBAL            39.69N 91.38W
09/19/2005  1.75 INCH        MARION             MO   TRAINED SPOTTER

            ON SOUTH SIDE OF TOWN.

0525 PM     TSTM WND DMG     1 S HANNIBAL            39.69N 91.38W
09/19/2005                   MARION             MO   TRAINED SPOTTER

            TREE LIMBS AND POWER LINES BLOWN DOWN ON THE SOUTH SIDE
            OF HANNIBAL.

&&

BYRD
Local storm report, Sep 19, 5:44 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
544 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TORNADO          LIBERTY                 39.88N 91.11W
09/19/2005                   ADAMS              IL   LAW ENFORCEMENT

            TORNADO TOUCHED DOWN IN TOWN...DAMAGING ONE STRUCTURE AND
            SEVERAL TREES UPROOTED.

&&

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 7:28 PM CDTSevere Thunderstorm WarningLSXMonroe, Shelby47 min
Sep 19, 4:18 PM CDTSevere Thunderstorm WarningLSXLewis34 min
Sep 19, 4:53 PM CDTSevere Thunderstorm WarningLSXMarion52 min
Sep 19, 5:37 PM CDTSevere Thunderstorm WarningLSXBoone68 min
Sep 19, 6:03 PM CDTSevere Thunderstorm WarningLSXMoniteau72 min
Sep 19, 6:15 PM CDTTornado WarningLSXMoniteau30 min
Sep 19, 6:18 PM CDTSevere Thunderstorm WarningLSXCallaway72 min
Sep 19, 6:21 PM CDTFlash Flood WarningLSXBoone114 min
Sep 19, 6:28 PM CDTSevere Thunderstorm WarningLSXCole52 min
Sep 19, 6:42 PM CDTSevere Thunderstorm WarningLSXMoniteau37 min
Sep 19, 6:44 PM CDTFlash Flood WarningLSXCallaway, Montgomery3 hr
Sep 19, 6:51 PM CDTSevere Thunderstorm WarningLSXOsage30 min
Sep 19, 6:54 PM CDTTornado WarningLSXCallaway28 min
Sep 19, 6:59 PM CDTTornado WarningLSXMontgomery46 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.